New York, 2012Flash Flooding and Damaging Winds in New York, September 18, 2012
September 18, 2012 · NWS BGM · 8 events in 3 counties and zones
A strong cold front crossed central New York bringing copious amounts of rain and high winds to the region. Rainfall amounts in excess of 5 inches fell in a narrow band across Sullivan county New York resulting in widespread flash flooding of small streams and tributaries in the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $96,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front crossed central New York bringing copious amounts of rain and high winds to the region. Rainfall amounts in excess of 5 inches fell in a narrow band across Sullivan county New York resulting in widespread flash flooding of small streams and tributaries in the area. Isolated thunderstorms also produced damaging wind gusts, mainly southeast of Lake Ontario.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Sep 18, 11:39 AM EST, 1 hour 17 minutes earlier.
Area forecast discussion, Sep 18, 11:39 AM EST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1239 PM EDT TUE SEP 18 2012
.SYNOPSIS...
A VIGOROUS LOW PRESSURE SYSTEM WILL BRING STRONG...GUSTY WIND TO
THE AREA LATE THIS MORNING THROUGH THIS EVENING. THIS WILL BE
AHEAD OF A STRONG COLD FRONT THAT WILL ALSO BRING RAIN TO THE
REGION TODAY. THE SYSTEM WILL QUICKLY MOVE OUT OVERNIGHT...AND HIGH
PRESSURE WILL BRING QUIETER CONDITIONS FOR THE REMAINDER OF THE
WORK WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
1230 PM UPDATE... TOR WATCH #643 ISSUED FOR NE PA AND SULL CNTY
NY...TIL 23Z. THUS...WE'VE ADDED SOME ENHANCED WORDING FOR THE
ISOLD TSRA THIS AREA.
LINEAR FEATURES ARE BCMG MORE PROMINENT ALG THE BACK EDGE OF THE
STEADIER PCPN...AS ALLUDED TO IN PREV DISC. ML CAPES REMAIN FAIRLY
LOW...ON THE ORDER OF 100-200...BUT LOW-LVL SHEAR IS EXTREMELY
IMPRESSIVE (0-1 KM SREL HEL OF 400+). UNLESS MORE DESTAB
OCCURS...DISCRETE CELL DVLPMT IS UNLIKELY...BUT LINES OF
SHRA/EMBEDDED TSRA...WITH LOCALIZED 50+ KT GUSTS ARE PLAUSIBLE.
WE'LL CONTINUE TO MONITOR CLOSELY.
PREV DISC... 10 AM UPDATE... BROAD SWATH OF RA/+RA CONTS TO TRACK
NEWD THROUGH CNY/NE PA ATTM...BEING FUELED BY STG POS THETA-E
ADVCTN ON THE LEADING EDGE OF AN INCRG LOW-LVL JET. WE EXPECT
STEADY RAIN TO PERSIST TIL PERHAPS MID TO LATE AFTN...WHEN THE
BACK EDGE OF THE MAIN PCPN SHIELD...NOW ACRS WRN PA...ATTEMPTS TO
MOVE INTO THE CWA FROM SW TO NE. A BIG QUESTION IS WHAT HAPPENS
AFTER THAT...JUST AHD OF THE COLD FROPA IN THE 21Z-01Z TIME FRAME.
MOST OF THE CONVECTION ALLOWING MODELS (HRRR AND 4 KM WRF...FOR
EXAMPLE) INDICATE THAT SOME SORT OF ENHANCED/CONVECTIVE LN FORMS
ON THE BACK EDGE OF THE STEADIER PCPN AFTER 21Z...TRANSLATING
MAINLY ACRS NE PA AND PTNS OF THE SRN TIER LATE IN THE DAY.
THIS...OF COURSE...WILL DEPEND ON HOW MUCH INSTAB CAN FORM. THE
LATEST RUC SHOWS ML CAPE OF 200-400 THIS TIME FRAME IN OUR SERN
ZNS...WITH THE 12Z NAM COMING IN SHOWING MORE (500-800). GIVEN
EXTENSIVE CLOUD COVER/PCPN FOR SVRL MORE HRS AT LEAST...AND WHAT'S
BEING OBSERVED UPSTREAM ON SPC MESO'S ATTM (ML CAPE OF 100-200 IN
SE PA)...WE'RE INCLINED TO BUY THE MORE CONSERVATIVE RUC. ACRS
ROUGHLY THE SERN HALF OF THE CWA...WE'LL STILL MENTION ISOLD
TSRA...WHILE SHOWING OCNL +RA JUST ABT EVERYWHERE. THE BEST SVR
POTENTIAL APPEARS TO BE JUST SE OF THE CWA...WHERE THE PRIMARY
IMPETUS FOR ANY DISCERNIBLE LN OR DISCRETE CELL FORMATION IS.
KBGM VWP HAS 20-30 KT SRLY FLOW AT 2K FT AGL ATTM...WITH 40-50 KT
AT 3-4K FT AGL. KBGM BASE VEL PRODS ALSO SHOW THE 50-60 KT CORE
MOVG NWD THROUGH ERN PA...AND DESCENDING SOMEWHAT WITH TIME. THE
MOST FAVORABLE TIME FOR CONSISTENTLY STG GRADIENT WIND GUSTS WILL BE
FROM ABT 17-22Z. WIND ADVISORIES REMAIN IN TACT.
UNLESS TRAINING OF HEAVY RAIN BANDS FORM...WE'RE STILL NOT
EXPECTING ANY SIG HYDRO RELATED PROBLEMS...SO NO WATCHES PLANNED
FOR THE TIME BEING.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
HIGH PRESSURE WILL BUILD OVER THE AREA. AS IT DOES, SOME COLDER
850MB TEMPS WILL MOVE ACROSS THE GREAT LAKE EARLY WEDNESDAY MORNING.
CURRENTLY THE NAM IS SHOWING TEMPS OF -1C AT 850MB. THE GFS AND
THE ECMWF ARE ONLY 1 OR 2 DEGREES WARMER. GIVEN THIS AND A WEST
NORTHWESTERLY FLOW EARLY WEDNESDAY MORNING, SOME LAKE EFFECT
SHOWERS MAY TRY TO POP UP, MAINLY ACROSS NORTHERN ONONDAGA AND
ONEIDA COUNTIES. THE CHANCE WILL DIMINISH WITH DAYTIME HEATING AND
MIXING WEDNESDAY LATE MORNING. THE REMAINDER OF THE FORECAST
PERIOD WILL BE COOL AND QUIET, WITH HIGH TEMPS IN THE UPPER 50S
AND LOW 60S WEDNESDAY AFTERNOON AND MIDDLE TO UPPER 60S ON
THURSDAY.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
315 AM UPDATE...CURRENT FORECAST IN GOOD SHAPE, LATEST MODEL RUNS
REMAIN CONSISTENT WITH PREVIOUS CYCLE, NO SIGNIFICANT CHANGES.
PREVIOUS DISC...
FRIDAY THROUGH FRIDAY NIGHT...A DEEP CUT OFF LOW WILL MOVE INTO
THE UPPER MIDWEST DURING THIS TIME. MEANWHILE FARTHER TO THE EAST
IN OUR NECK OF THE WOODS...WE WILL REMAIN IN A DEEP SOUTHWESTERLY
FLOW AHEAD OF THE CUT OFF LOW. INITIALLY THIS WILL BE GREAT NEWS
WITH OUR AREA REMAINING DRY AND EXPERIENCING ABOVE NORMAL TEMPS.
HIGHS FRIDAY SHOULD BE WELL INTO THE 70S...WITH NEAR 80 DEGREE
READINGS ACROSS THE LAKE PLAIN.
SATURDAY AND BEYOND...THE DOWNSIDE TO THE SLOW MOVEMENT OF THE CUT OFF LOW
MENTIONED ABOVE WILL BE AN UNSETTLED WEEKEND. AS THE CUT OFF LOW
MOVES NORTHEAST AND WE BEGIN TO FEEL THE EFFECTS OF THE H5
TROF...RAIN WILL SPREAD OUR WAY LATER SATURDAY INTO SUNDAY. THE
GFS HINTS THAT WE MAY SEE A DRY SLOT LATER SUNDAY...BUT PLENTY OF
UNCERTAINTY EXISTS WITH THE EURO KEEPING US WET. WILL KEEP CHANCE
POPS IN ESPECIALLY ACROSS THE NORTH TO COVER THIS.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AN INTENSIFYING LOW PRES SYSTEM IN THE OH VALLEY WITH PRODUCE
MODERATE RAIN ACROSS THE TERMINALS THROUGH TODAY. WIDESPREAD LOW
MVFR CONDITIONS ARE EXPECTED WITH IFR LIKELY FOR MUCH OF THE DAY
AT KITH/KBGM. STRONG FLOW SHOULD PREVENT WIDESPREAD IFR CIGS. A
STRONG COLD FRONT WILL CROSS THE REGION BETWEEN 23Z-02Z, WITH
PRECIP ENDING AROUND THREE HOURS AFTER FROPA BUT IN GENERAL MVFR
CIGS WILL PERSIST.
WINDS S/SE AT 10 KTS THEN INCREASING BY MID MORNING FROM THE SOUTH
AT 10-15 KNOTS WITH GUSTS 25-30 KNOTS BECOMING SOUTHWEST DURING
THE AFTERNOON THEN WESTERLY AFTER FROPA AROUND 10 KNOTS WITH GUSTS
AROUND 20 KNOTS.
AT KAVP/KELM LOW LEVEL WIND SHEAR WILL EXISTS THROUGH MID MORNING
WITH LIGHT WINDS AT THE SFC AND GUSTY SOUTHERLY WINDS AT 2K FT.
OUTLOOK...
WED...VFR.
THU/FRI...VFR EXCEPT IFR FOG AT KELM EACH MORNING FROM 8 TO 14Z.
SAT...MVFR POSSIBLE IN SHOWERS.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR PAZ038>040-043-
044-047-072.
WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ048.
NY...WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NYZ009-025-036-
037-044-045-055-056.
WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NYZ046-057-062.
&&
SYNOPSIS...SLI/MLJ
NEAR TERM...SLI/MLJ
SHORT TERM...SLI
LONG TERM...HEDEN/RRM
AVIATION...RRMHazardous weather outlook, Sep 18, 11:45 AM EST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
1245 PM EDT TUE SEP 18 2012
NYZ009-025-036-037-044-045-055-056-191645-
NORTHERN ONEIDA-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
TIOGA-BROOME-
1245 PM EDT TUE SEP 18 2012
...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
ADDITIONALLY...OCCASIONAL HEAVY RAIN IS EXPECTED THROUGH THE
AFTERNOON. TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE ANTICIPATED
BY EARLY EVENING. GIVEN RECENT DRY CONDITIONS...SUCH RAINFALL
AMOUNTS ARE NOT EXPECTED TO CAUSE SIGNIFICANT FLOODING PROBLEMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
HOWEVER...SPOTTERS ARE ENCOURAGED TO FORWARD ANY REPORTS OF STRONG
WINDS...OR WIND DAMAGE...TO THE NATIONAL WEATHER SERVICE IN
BINGHAMTON.
NYZ046-057-191645-
OTSEGO-DELAWARE-
1245 PM EDT TUE SEP 18 2012
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
ADDITIONALLY...OCCASIONAL HEAVY RAIN IS EXPECTED THROUGH THE
EARLY EVENING. TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
ANTICIPATED...WITH LOCALIZED AREAS APPROACHING 3 INCHES. GIVEN
RECENT DRY CONDITIONS...ONLY MINOR RUNOFF PROBLEMS...AT
WORST...ARE FORESEEN.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
HOWEVER...SPOTTERS ARE ENCOURAGED TO FORWARD ANY REPORTS OF STRONG
WINDS...OR WIND DAMAGE...TO THE NATIONAL WEATHER SERVICE IN
BINGHAMTON.
NYZ015>018-022>024-191645-
YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER-CHEMUNG-
1245 PM EDT TUE SEP 18 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ038>040-043-044-047-072-191645-
BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-
SOUTHERN WAYNE-
1245 PM EDT TUE SEP 18 2012
...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...TORNADO WATCH 643 IN EFFECT UNTIL 7 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
WIND ADVISORY.
ADDITIONALLY...OCCASIONAL HEAVY RAIN IS EXPECTED THROUGH THE
EARLY EVENING. TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
ANTICIPATED...WITH LOCALIZED AREAS APPROACHING 3 INCHES. GIVEN
RECENT DRY CONDITIONS...ONLY MINOR RUNOFF PROBLEMS...AT
WORST...ARE FORESEEN.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON.
NYZ062-PAZ048-191645-
SULLIVAN-PIKE-
1245 PM EDT TUE SEP 18 2012
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...TORNADO WATCH 643 IN EFFECT UNTIL 7 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK AND
NORTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
WIND ADVISORY.
ADDITIONALLY...OCCASIONAL HEAVY RAIN IS EXPECTED THROUGH THE
EARLY EVENING. TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
ANTICIPATED...WITH LOCALIZED AREAS APPROACHING 3 INCHES. GIVEN
RECENT DRY CONDITIONS...ONLY MINOR RUNOFF PROBLEMS...AT
WORST...ARE FORESEEN.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON.
MJ
In the hours before
Special weather statement, Sep 18, 11:32 AM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1232 PM EDT TUE SEP 18 2012
NYZ016-022>025-PAZ038-181730-
BRADFORD PA-CHEMUNG NY-SCHUYLER NY-SENECA NY-STEUBEN NY-TOMPKINS NY-
1232 PM EDT TUE SEP 18 2012
...A LINE OF HEAVY SHOWERS WITH GUSTY WINDS WILL AFFECT EXTREME
SOUTHEASTERN SENECA...NORTHWESTERN BRADFORD... SCHUYLER... SOUTHEASTERN
STEUBEN... SOUTHWESTERN TOMPKINS AND WESTERN CHEMUNG COUNTIES...
* AT 1228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF HEAVY SHOWERS CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
VERY HEAVY RAIN. THIS LINE WAS LOCATED NEAR CORNING...AND
MOVING NORTHEAST AT 50 MPH.
* THE LINE WILL BE NEAR...
HORNBY AND BIG FLATS AT 1235 PM EDT...
CHAMBERS AND BEAVER DAMS AT 1240 PM EDT...
MORELAND AND MILLPORT AT 1245 PM EDT...
MONTOUR FALLS AND ODESSA AT 1250 PM EDT...
BENNETTSBURG AND BURDETT AT 1255 PM EDT...
SMITH VALLEY AND REYNOLDSVILLE AT 100 PM EDT...
MECKLENBURG AND PERRY CITY AT 105 PM EDT...
TRUMANSBURG AT 110 PM EDT...
THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4232 7716 4256 7665 4196 7671 4188 7691
4189 7692 4199 7693 4200 7694 4200 7727
MSESpecial weather statement, Sep 18, 12:09 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
109 PM EDT TUE SEP 18 2012
PAZ047-181800-
LUZERNE PA-
109 PM EDT TUE SEP 18 2012
...HEAVY SHOWER WTIH GUSTY WINDS AND HEAVY RAIN WILL AFFECT NORTHERN
AND WESTERN LUZERNE COUNTY...
* AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR EAST BERWICK...AND
MOVING NORTHEAST AT 50 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
KOONSVILLE AND SHICKSHINNY AT 115 PM EDT...
MUHLENBERG AND SWEET VALLEY AT 120 PM EDT...
PIKES CREEK AND LYNWOOD AT 125 PM EDT...
FERN BROOK AND DALLAS AT 130 PM EDT...
COURTDALE AND SWOYERSVILLE AT 135 PM EDT...
INKERMAN AT 140 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4113 7624 4113 7628 4114 7629 4121 7633
4138 7606 4130 7579 4104 7623 4104 7624
MSEThunderstorm Wind, Onondaga
- When
- September 18, 12:56 PM EST
- Where
- Onondaga County, 0.5 mi W of North Syracuse
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 43.130, -76.130
A tree and power lines were blown down near the intersection of Hopkins and Buckley Roads.
Thunderstorm Wind, Onondaga
- When
- September 18, 1:01 PM EST
- Where
- Onondaga County, Nedrow
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 42.980, -76.130
A power transformer was down on the corner of Dorwin Avenue and Brookside Drive.
Thunderstorm Wind, Onondaga
- When
- September 18, 1:05 PM EST
- Where
- Onondaga County, 0.86 mi SE of East Syracuse
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Storm Chaser
- Coordinates
- 43.060, -76.070
Power lines were blown down across Caleb Avenue.
Thunderstorm Wind, Onondaga
- When
- September 18, 1:05 PM EST
- Where
- Onondaga County, 2.31 mi SSW of Lewiston Manor
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Storm Chaser
- Coordinates
- 43.040, -76.140
A power pole was blown down, blocking south Townsend Street near east Taylor Street.
Thunderstorm Wind, Cortland
- When
- September 18, 1:30 PM EST
- Where
- Cortland County, 0.51 mi W of Cortland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 42.600, -76.180
A couple of trees were blown down in the city of Cortland.
Thunderstorm Wind, Onondaga
- When
- September 18, 1:45 PM EST
- Where
- Onondaga County, Berkshire
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.030, -76.000
Flash Flood, Sullivan
- When
- September 18, 4:45 PM EST to 11:00 PM EST
- Where
- Sullivan County, 0.3 mi ESE of Joscelyn to 1.57 mi WNW of Shandelee
- Cause
- Heavy Rain
- Property damage
- $40,000
- Reported by
- Emergency Manager
- Coordinates
- 41.948, -74.845
Willowemoc Creek in Livingston Manor was out of its banks with one foot of water covering Main Street. Three homes were declared uninhabitable with washed out foundations. Three small bridges were closed, and one destroyed due to flood waters from Shandlee Brook.
Flash Flood, Sullivan
- When
- September 18, 5:14 PM EST to 11:00 PM EST
- Where
- Sullivan County, 0.98 mi W of Callicoon to 0.67 mi NW of Callicoon Center
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 41.771, -75.069
Widespread flash flooding was occurring. Callicoon Creek was reported out of its banks in Jeffersonville with 1 to 2 feet of water covering several roads.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Damaging Winds in Massachusetts, September 18, 2012$264,000 · 56 kt wind · 21 events
- Strong Wind in New Jersey, September 18, 20121 injured · $165,000 · 21 events
- Strong Wind in New Jersey, September 18, 2012$400,000 · 4 events
- Damaging Winds in Pennsylvania, September 18, 20124 injured · 52 kt wind · 20 events
- Flood and Damaging Winds in Connecticut, September 18, 2012$70,000 · 50 kt wind · 11 events
- Flash Flooding and Damaging Winds in New York, September 18, 201250 kt wind · 44 events
- Damaging Winds in Virginia, September 18, 2012$16,000 · 53 kt wind · 28 events
- Strong Wind in Pennsylvania, September 18, 2012$30,000 · 9 events
- Strong Wind in Connecticut, September 18, 2012$40,000 · 2 events
- Strong Wind in New York, September 18, 2012$40,000 · 2 events
- Damaging Winds in Maryland, September 18, 2012$13,000 · 50 kt wind · 20 events
- Damaging Winds in New Jersey, September 18, 2012$20,000 · 56 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 408893, 408892, 408894, 408895, 408896, 408897, 402168, 402177.